Alert archive / California / Freeze Warnings in 2008
Freeze Warning 5, NWS Eureka, CA
NWS Eureka, CA issued this freeze warning at Oct 10, 2008, 10:34 AM PDT. It took effect at Oct 11, 2008, 12:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2008, 10:34 AM PDT (17:34 UTC)
- In effect from
- Oct 11, 2008, 12:00 AM PDT
- Expired
- Oct 11, 2008, 9:00 AM PDT
- In force
- 9 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KEKA 101734 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1034 AM PDT FRI OCT 10 2008 CAZ003-004-111600- /O.NEW.KEKA.FZ.W.0005.081011T0700Z-081011T1600Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER- 1034 AM PDT FRI OCT 10 2008 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT SATURDAY... A COLD AND DRY AIRMASS WILL COMBINE WITH LITTLE OR NO WIND TO ALLOW EARLY MORNING TEMPERATURES TO FALL TO NEAR OR BELOW FREEZING. MOST VALLEY LOCATIONS WILL EXPERIENCE LOWS RANGING FROM 28 TO 32...WHILE MORE SHELTERED AREAS COULD SEE TEMPERATURES DIP INTO THE LOW TO MID 20S. THE AIR MASS IS EXPECTED TO WARM SLIGHTLY ON SUNDAY...HOWEVER SOME AREAS MAY STILL OBSERVE SUB- FREEZING TEMPERATURES. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY AND EXPECTED TO PERSIST FOR A MINIMUM OF 2 HOURS. THESE CONDITIONS WILL BE HARMFUL AND HAVE THE POTENTIAL TO KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ CAZ001-076-111600- /O.NEW.KEKA.FR.Y.0008.081011T0700Z-081011T1600Z/ REDWOOD COAST-MENDOCINO INTERIOR- 1034 AM PDT FRI OCT 10 2008 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT SATURDAY... A COLD AND DRY AIRMASS WILL COMBINE WITH LITTLE OR NO WIND TO ALLOW EARLY MORNING TEMPERATURES TO FALL TO NEAR FREEZING. MOST INTERIOR VALLEY LOCATIONS IN MENDOCINO COUNTY WILL EXPERIENCE LOWS RANGING FROM 32 TO 36...WHILE MORE SHELTERED AREAS COULD SEE TEMPERATURES DIP BELOW FREEZING FOR A COUPLE HOURS AROUND SUNRISE. THE REDWOOD COAST WILL ALSO SEE VERY COLD TEMPERATURES SATURDAY MORNING BUT THE COLDEST TEMPERATURES SHOULD STAY CONFINED TO AREAS JUST EAST OF THE IMMEDIATE COAST. THE AIRMASS IS EXPECTED TO WARM SLIGHTLY ON SUNDAY...HOWEVER SOME AREAS MAY STILL EXPERIENCE SUB-FREEZING TEMPERATURES. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE HARMED OR KILLED IF LEFT UNCOVERED. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this freeze warning went out at Oct 10, 3:30 AM PDT, 7 hours 4 minutes earlier.
Area forecast discussion, Oct 10, 3:30 AM PDT, 7 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 330 AM PDT FRI OCT 10 2008 .SYNOPSIS...STRONG HIGH PRESSURE BUILDING INTO THE PACIFIC NW IN COMBINATION WITH A COLD UPPER LEVEL LOW SLIDING DOWN INTO THE REGION...WILL BRING BREEZY NORTH WINDS AND COOLER WEATHER TO THE REGION THROUGH SATURDAY. A WARMING TREND WILL BEGIN ON SUNDAY AND MONDAY AS AN UPPER RIDGE BUILDS OVER THE REGION. && .SHORT TERM...TODAY THROUGH SUNDAY...FIELD OF CUMULUS CONVECTION WAS SLIDING SOUTHWARD ALONG THE OREGON COAST EARLY THIS MORNING. A FEW OF THE SHOWERS IN THIS FIELD HAVE BEEN SPREADING SOUTHWARD IN THE STRONG NORTHERLY FLOW OVER THE COASTAL WATERS. THE LOW LEVEL DIVERGENT FLOW AND SUBSIDENCE NEAR SHORE HAS BEEN ERODING THE SHOWERS AS THEY MOVE TOWARDS THE NORTH COAST. A SHORT-WAVE TROUGH DIVING SOUTHWARD ALONG THE OREGON COAST MAY SEND A FEW SHOWERS ONTO THE NORTH COAST LATER THIS MORNING. DRIER AND COOLER AIR WILL BEGIN TO SPREAD INTO THE REGION THIS AFTERNOON AFTER PASSAGE OF THE SHORT-WAVE INTO CENTRAL CALIFORNIA...AND THE THREAT FOR ANY MORE SHOWERS SHOULD BE OVER WITH THIS AFTERNOON. NORTH WINDS WILL RAMP UP AGAIN THIS AFTERNOON/EVENING AFTER SHORT-WAVE PASSAGE...BUT SHOULD EASE UP LATE TONIGHT AS AN OFFSHORE FLOW DEVELOPS. WITH DEW PTS ALREADY IN THE MID 20S TO UPPER 30S...THE MAIN FORECAST CONCERN AND CHALLENGE WILL BE EARLY MORNING FREEZING OR SUB-FREEZING TEMPERATURES AND THE POTENTIAL FOR FROST. A SPECIAL WEATHER STATEMENT HAS ALREADY BEEN ISSUED REGARDING THE FIRST WIDESPREAD FROST OF THE SEASON. THE COLDEST AIR WILL BE OVER THE REGION ON SATURDAY...AND IT APPEARS THAT THE GREATEST AREAL EXTENT OF FROST OR FREEZING/SUB-FREEZING TEMPERATURES WILL BE SATURDAY MORNING. THE AIR DRIES A BIT AND WINDS DECREASE ON SUNDAY...BUT THE AIR WARMS ALOFT. THE GFS AND NAM12 CONTINUE TO SHOW SUFFICIENT WINDS AND MIXING TO KEEP FROST OR FREEZING TEMPERATURES FROM BECOMING WIDESPREAD TONIGHT AND SATURDAY MORNING. THUS WILL HOLD OFF ON ISSUING A FROST ADVISORY OR WARNING FOR FREEZING TEMPERATURES. DJB .PREVIOUS LONG TERM...SUNDAY NIGHT THROUGH WEDNESDAY...THE GFS360 5-WAVE PATTERN SHOWS TROUGHING OVER THE WEST COAST THROUGH THE EXTENDED. THE SYNOPTIC SCALE MODELS ARE IN FAIRLY GOOD AGREEMENT...EXCEPT FOR THE LOW-RES ECMWF...AND THEY BRING A WEAK TROUGH ACROSS THE WEST COAST ON TUESDAY. AT THIS TIME THE CHANCES OF MEASURABLE PRECIPITATION SEEM LOW...BUT ALL SIGNS INDICATE THAT SOME PATCHY DRIZZLE AND A BIT OF LIGHT RAIN ALONG THE NORTHERN REDWOOD COAST WOULD BE A GOOD POSSIBILITY. FOR NOW FEEL THAT SLIGHT CHANCE POPS ARE APPROPRIATE...AND WILL SEE HOW THE MEDIUM RANGE MODELS DEVELOP THIS FEATURE OVER THE NEXT SEVERAL DAYS. BEYOND THAT TIME FRAME THE MODELS INDICATE ZONAL FLOW DEVELOPING...EXCEPT FOR THE AFOREMENTIONED LOW-RES ECMWF. CMC && .FIRE WEATHER...ONCE AGAIN GUSTY NORTH AND NORTHEAST WINDS HAVE KEPT OVERNIGHT TEMPERATURES FROM DRASTICALLY FALLING THROUGH THE NIGHT...EVEN ACROSS MANY VALLEY LOCATIONS. WITH DEW PTS IN THE LOW TO MID 30S IN THE VALLEYS...RH RECOVERIES OVERNIGHT HAVE BEEN QUITE GOOD...UNDER THE COOLING AIR MASS. A FEW OF THE DRIER/WINDIER SITES SUCH AS UKIAH AND EEL RIVER CAMP WERE IN THE 50-60% RANGE AS OF 09Z...BUT THIS IS STILL WELL OUTSIDE RED FLAG WARNING CRITERIA. THE RHS WERE ACTUALLY HIGHER AT MANY OF THE UPPER ELEVATIONS SITES ...WHERE TEMPERATURES HAVE BEEN COOLING INTO THE MID 20S AND LOWER 30S...WITH 2-5 DEGREE DEW PT SPREADS. THUS...A RED FLAG WARNING DOES NOT APPEAR APPROPRIATE OR SUFFICIENT FOR THIS SITUATION. DJB && .AVIATION...COLD POOL ALOFT DROPPING SOUTH OVER THE PACIFIC NW INTERIOR WILL SPREAD HIGH BASED STRATUS FRACTUS OF 6-9 KFT ASL OVER KCEC AND KACV ROUTES WITH PATCHY ICING POSSIBLE THROUGH 18Z/11AM PDT THIS MORNING. BLUSTERY 30-40 KNOT NORTH WINDS FROM 3000-9000 FEET ASL EXPECTED THROUGH THE TAF PERIOD. BRISK AND VEERING WIND PROFILE ALOFT HOWEVER...WILL ALLOW VFR CONDITIONS TO PREVAIL THROUGH THE WEEKEND WITH A VERY DRY BUT COLD AIR MASS SATURDAY. RUNWAY WINDS OF 34016G27KT EXPECTED AT KCEC KACV BETWEEN 21Z-05Z/2PM-9PM PDT TODAY. KUKI FULL VFR WITH 32015G28KT RUNWAY WINDS BETWEEN 19Z-02Z/NOON-7PM PDT TODAY. COLBY && .MARINE...BULK OF WAVE ENERGY RESIDING WITH 7-10 SECOND WAVE PERIOD BAND. SIGNIFICANT WAVE HEIGHTS OF 10-15 FEET...HIGHEST IN SOUTHERN OUTER WATERS DOWNSTREAM OF BRISK NNW FETCH. GALE WINDS CONFIRMED FROM CAPE MENDOCINO TO POINT ARENA FROM LATEST QUIKSCAT PASS AND MATCHES WELL WITH GFS DEPICTIONS. WILL CONTINUE WITH GALE AND HAZ SEA WRNGS IN THIS AREA...AND ALSO NORTHERN OUTER PORTION BASED ON GUSTS EXPECTED ACROSS SOUTHERN HALF OF THIS ZONE. MAXIMUM IN ISOTACH FIELDS TO SLIP SLOWLY SOUTH THROUGH SUNDAY...AND SHOULD ALLOW A DISCONTINUATION OF WRNG HEADLINES BY LATTER HALF OF WEEKEND FOR 10-60 NM MARINE ZONES. COLBY && .EKA WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY UNTIL MIDNIGHT PDT SATURDAY NIGHT FOR PZZ450. GALE AND HAZARDOUS SEA WARNING UNTIL MIDNIGHT PDT SATURDAY NIGHT FOR PZZ470. SMALL CRAFT ADVISORY UNTIL 6 AM PDT SUNDAY FOR PZZ455. GALE AND HAZARDOUS SEA WARNING UNTIL 6 AM PDT SUNDAY FOR PZZ475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 8:50 PM PDT | Small Craft Advisory for Winds | EKA | 5 hr | |
| Oct 10, 10:34 AM PDT | Frost Advisory | EKA | 22 hr |
Nearby
Freeze Warnings in California, 2008Every freeze warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.